Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 381, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2009, 3:25 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 5, 2009, 3:48 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 052025
SVRTSA
OKC037-107-052115-
/O.NEW.KTSA.SV.W.0381.090805T2025Z-090805T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 415 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR DEPEW...MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRISTOW AND
WELTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3564 9627 3562 9632 3563 9660 3586 9661
3587 9640
TIME...MOT...LOC 2025Z 315DEG 17KT 3579 9649
$$1 follow-up statement
000
WWUS54 KTSA 052048
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT WED AUG 5 2009
OKC037-107-052058-
/O.CAN.KTSA.SV.W.0381.000000T0000Z-090805T2115Z/
CREEK OK-OKFUSKEE OK-
348 PM CDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3564 9627 3562 9632 3563 9660 3586 9661
3587 9640
TIME...MOT...LOC 2048Z 312DEG 18KT 3572 9638
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:18 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 5, 3:18 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT WED AUG 5 2009
.DISCUSSION...
SLIGHTLY COOLER AIR NORTH OF STATIONARY FRONT IN NE OKLAHOMA/NW
ARKANSAS AND THUNDERSTORM ACTIVITY ACROSS SE OKLAHOMA HAVE KEPT
TEMPERATURES SEVERAL DEGREES COOLER THAN THIS TIME YESTERDAY.
HOWEVER...WITH DEWPOINTS RUNNING SEVERAL DEGREES HIGHER THAN
YESTERDAY...HEAT INDICES ARE STILL ABOVE THE CENTURY MARK ACROSS
NORTHEAST AND EAST CENTRAL OKLAHOMA. WILL MAINTAIN HEAT
WARNING/ADVISORY AREA THROUGH FRIDAY...WITH AN EXTENSION INTO
SOUTHEAST OKLAHOMA.
ONGOING CONVECTION ACROSS SOUTHEAST OKLAHOMA IS OCCURRING ALONG THE
OUTFLOW BOUNDARY FROM THE EARLY MORNING MCS IN ARKANSAS. THIS
ACTIVITY WILL CONTINUE TO SHIFT SOUTH INTO THE EVENING. CU FIELD HAS
BEEN INCREASING OVER THE PAST COUPLE OF HOURS IN THE VICINITY OF THE
EAST/WEST STATIONARY FRONT...CURRENTLY SITUATED ACROSS NE OKLAHOMA
TO NEAR THE AR/MO STATE LINE. COULD SEE SOME ADDITIONAL STORM
DEVELOPMENT NEAR THE FRONT THIS EVENING. SUFFICIENT INSTABILITY WILL
YIELD THE POSSIBILITY OF SEVERE WX...WITH STRONG WINDS BEING THE
PRIMARY THREAT.
NAM BRINGS AN MCS THROUGH KANSAS OVERNIGHT AND INTO EASTERN OKLAHOMA
ON THURSDAY...WHILE THE GFS KEEPS ANY CONVECTION WEST AND NORTH OF
THE AREA. STAYED CLOSER TO THE GFS SOLUTION FOR THURSDAY...KEEPING
TEMPS WARMER AND POPS LOWER THAN THE NAM GUIDANCE. WITH ATMOSPHERE
REMAINING MOIST...DID LEAVE LOW POPS IN FOR THURSDAY AS THE
STATIONARY FRONT SLOWLY LIFTS NORTH AND OTHER BOUNDARIES REMAIN IN
THE REGION.
UPPER HIGH SLATED TO MAKE A SHIFT EASTWARD OVER THE CWA OVER THE
NEXT SEVERAL DAYS. THIS SHOULD KEEP TEMPERATURES AND DEWPOINTS HIGH
AND THE CHANCE FOR RAIN LOW INTO THE WEEKEND. HEAT INDICES WILL
LIKELY REMAIN IN THE 105 TO 108 RANGE IN THE ADVISORY AREA THURSDAY
AND FRIDAY. ALSO ANTICIPATE OVERNIGHT LOWS REMAINING WARM...THOUGH
THIS WILL BE DEPENDENT ON IF AND WHERE ANY CONVECTION DEVELOPS. WITH
THIS UNCERTAINTY...WILL HOLD OFF ON EXTENDING THE HEAT WARNING AREA.
HEAT INDICES CURRENTLY LOOK TO REMAIN JUST BELOW CRITERIA ON SATURDAY
AND SUNDAY.
COOLER TEMPERATURES AND AN IN INCREASE IN CLOUD COVER ARE EXPECTED
FOR THE BEGINNING OF NEXT WEEK AS THE UPPER HIGH SETTLES OVER THE
SE US. ECMWF CONTINUES TO SHOW A COLD FRONT MOVING INTO THE REGION
DURING THE FIRST PART OF THE WEEK WHILE THE GFS KEEPS THE FRONT TO
OUR NORTH. DUE TO THE CONTINUITY OF THE ECMWF...MAINTAINED LOW POPS
AND KEPT TEMPERATURES CLOSER TO NORMAL THROUGH THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 98 79 100 / 20 20 10 10
FSM 74 97 75 98 / 30 20 10 10
MLC 74 99 77 98 / 40 20 10 0
BVO 71 96 74 100 / 20 20 10 10
FYV 69 91 72 92 / 20 20 10 10
BYV 70 92 71 92 / 20 10 10 10
MKO 74 97 74 98 / 30 20 10 10
MIO 70 95 76 98 / 10 20 10 10
F10 74 98 75 99 / 30 20 10 10
HHW 73 100 76 97 / 30 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM FRIDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...15
LONG TERM....03Hazardous weather outlook, Aug 5, 12:59 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT WED AUG 5 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT WED AUG 5 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA..EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. DISCUSSION... DANGEROUS HEAT CONDITIONS WILL CONTINUE THIS AFTERNOON AS A SWATH OF EASTERN OKLAHOMA AGAIN EXCEEDS THE CENTURY MARK. EXCESSIVE LOW LEVEL MOISTURE WILL CREATE HEAT INDEX VALUES NEAR OR EXCEEDING 105 DEGREES ACROSS A LARGE PORTION OF THE REGION. THERE WILL ALSO BE A THREAT FOR SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH SEVERAL SURFACE BOUNDARIES OR AREAS OF CONVERGENCE THAT COULD POSSIBLY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. DOWNBURST WINDS WILL BE THE PRIMARY THREAT FROM ANY CONVECTIVE ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THERE WILL BE LITTLE CHANGE TO THE GENERAL WEATHER PATTERN OVER THE NEXT SEVERAL DAYS. CONDITIONS WILL REMAIN HOT AND HUMID... WITH HEAT INDEX VALUES REACHING DANGEROUS LEVELS AT LEAST INTO THE UPCOMING WEEKEND. GIVEN THE AVAILABLE LOW LEVEL MOISTURE... INSTABILITY... AND RESIDUAL SURFACE BOUNDARIES... THERE WILL ALSO BE THE CHANCE FOR INTERMITTENT THUNDERSTORM ACTIVITY. STORMS COULD BE STRONG TO SEVERE... WITH DOWNBURST WINDS THE MAIN THREAT. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD HAVE PLANS IN PLACE FOR HEAT RELATED PROBLEMS THROUGH THE REST OF THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 5, 1:21 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED AUG 5 2009
OKZ049-075-076-051845-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
121 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
LATIMER
AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ALBION...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...HONOBIA...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3436 9504 3464 9538 3492 9513 3468 9473
3450 9490 3450 9504 3436 9503
TIME...MOT...LOC 1821Z 303DEG 25KT 3474 9518Special weather statement, Aug 5, 2:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT WED AUG 5 2009
OKZ053-052015-
CHOCTAW OK-
228 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN CHOCTAW
AT 228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF UNGER...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRANT...GAY...GOODLAND...BOSWELL...
UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3392 9590 3392 9592 3393 9593 3416 9595
3417 9578 3416 9578 3416 9568 3394 9551
3391 9589
TIME...MOT...LOC 1928Z 341DEG 17KT 3414 9576Special weather statement, Aug 5, 3:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED AUG 5 2009
OKZ064-065-052100-
CREEK OK-OKFUSKEE OK-
317 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 317 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF DEPEW...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELTY...BRISTOW...MILFAY AND
DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3564 9627 3559 9630 3553 9660 3586 9661
3587 9640
TIME...MOT...LOC 2017Z 316DEG 22KT 3580 9651The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Aug 5, 9:05 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 27 min |
| Aug 5, 1:21 PM CDT | Special Weather Statement | TSA | Latimer | 24 min |
| Aug 5, 2:28 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Aug 5, 3:17 PM CDT | Special Weather Statement | TSA | Creek | 43 min |
| Aug 5, 4:49 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Aug 5, 5:25 PM CDT | Areal Flood Advisory | TSA | Cherokee | 65 min |
| Aug 5, 6:22 PM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Aug 5, 6:31 PM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Aug 5, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| Aug 5, 6:52 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.